MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 6MMX26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 6MMX26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100626-30
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The initial reporter email is not available / reported.[conclusion]: the healthcare professional reported that during a stent-assisted embolization procedure with the target location on the internal carotid artery, it was reported that the 6mm x 26cm presidio 10 cerecyte coil (pc410062630 / 30399457) was impeded when the coil was advancing through the concomitant echelon¿ 10 microcatheter (medtronic).It was reported that the coil was several centimeters at the proximal end of the microcatheter.The physician withdrew the coil; it was stated that the coil did not directly contact the patient¿s body.The physician successfully removed the complaint coil from the patient without removing the microcatheter; target position was not lost.The 5mm x 17cm presidio 10 cerecyte coil (pc410051730) was used as replacement and it was successfully detached.The patient did not show any unusual symptoms after the procedure.There was no report of any patient adverse event or complication associated with the reported issue.Additional information indicated that the microcatheter was not damaged during the manipulation of the device.The complaint coil did not appear damage.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.There was no excessive force applied to the device.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 26cm presidio 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The introducer is observed separated from the rest of the device without any damages observe on it.No other damage nor anomaly was noted during the visual inspection.Microscopic inspection was performed.Under magnification, the embolic coil is observed to be in stretched condition.Functional evaluation was precluded as the introducer was returned separated from the rest of the device.A review of manufacturing documentation associated with this lot (30399457) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint reported that during the stent-assisted coil embolization procedure, the 6mm x 26cm presidio 10 cerecyte coil was impeded in the concomitant echelon¿ 10 microcatheter.Though functional test could not be performed due to the condition of the returned device, the reported issue was confirmed based on the visual inspection performed.The introducer was observed separated from the rest of the device.Procedural and other factors may have contributed to the observed condition of the introducer.The exact cause cannot be conclusively determined.Under microscopic magnification, the embolic coil was observed in stretched condition.Procedural and other factors may have contributed to the observed condition of the introducer.The exact cause cannot be conclusively determined.It should be noted that product failure is multifactorial.The instructions for use (ifu) does contain the following recommendations: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿ if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint.The coil can become stretched during procedure handling where force may have been inadvertently applied.It is possible that when the complaint coil became impeded in the microcatheter and the physician withdrew it, a little force was exerted on the coil during the withdrawal resulting in the coil becoming stretched as observed during the microscopic inspection.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6mm x 26cm presidio 10 cerecyte coil left the manufacturing facility with the embolic coil in stretched condition, with the introducer separated from the rest of the device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a stent-assisted embolization procedure with the target location on the internal carotid artery, it was reported that the 6mm x 26cm presidio 10 cerecyte coil (pc410062630 / 30399457) was impeded when the coil was advancing through the concomitant echelon¿ 10 microcatheter (medtronic).It was reported that the coil was several centimeters at the proximal end of the microcatheter.The physician withdrew the coil; it was stated that the coil did not directly contact the patient¿s body.The physician successfully removed the complaint coil from the patient without removing the microcatheter; target position was not lost.The 5mm x 17cm presidio 10 cerecyte coil (pc410051730) was used as replacement and it was successfully detached.The patient did not show any unusual symptoms after the procedure.There was no report of any patient adverse event or complication associated with the reported issue.Additional information indicated that the microcatheter was not damaged during the manipulation of the device.The complaint coil did not appear damage.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.There was no excessive force applied to the device.The complaint device was returned for evaluation.During the microscopic inspections of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis on 03 september 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
PRESIDIO 10 CERE 6MMX26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12451491
Report Number3008114965-2021-00453
Device Sequence Number17134782
Product Code HCG
UDI-Device Identifier00878528003021
UDI-Public00878528003021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberPC4100626-30
Device Catalogue NumberPC410062630
Device Lot Number30399457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Patient Age66 YR